MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV10040080
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a fortrex balloon with an non-medtronic 7fr (terumo) sheath and non medtronic 0.035x180 stiff angled guidewire to treat a lesion in a patient in the distal left arm fistula.No damage noted to packaging, i.E.Shelf carton, hoop/tray, no issues noted when removing the device from the hoop/tray, device was prepped per the ifu.It was reported that a balloon burst occurred during inflation at 18 atms, and 4 inflations.Removal difficulties were also experienced removing balloon following balloon inflation.Device did not pass through a previously-deployed stent, resistance was not encountered when advancing the device, excessive force was not used.The balloon was removed with sheath and replaced the (terumo) sheath with 7f 23cm (cordials) sheath to complete the procedure.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Product analysis: the fortrex 0.035in otw pta balloon catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The fortrex was received with only 33mm proximal balloon chamber material remaining bonded to the catheter.The balloon chamber material exhibited radial/circumferential tearing.Not all of the 40mm length balloon chamber material was returned.The distal inner guidewire lumen exhibited tensile stretching.The distal end of the inner guidewire lumen did not contain either the distal marker band or distal tip.The pouch was checked for any additional components.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8377272
Report Number2183870-2019-00100
Device Sequence Number2926594
Product Code LIT
UDI-Device Identifier00821684057810
UDI-Public00821684057810
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2021
Device Catalogue NumberA35HPV10040080
Device Lot NumberA641390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR